MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 4.5MM INCISOR PLUS PLATINUM BLADE; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. 4.5MM INCISOR PLUS PLATINUM BLADE; SAW, POWERED, AND ACCESSORIES
Model Number 72203013
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during a knee surgery, internal to the patient, there was black grease inside the platinum blade.The procedure was completed without significant delay using the same device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the reported device, used in treatment, was received for evaluation.There was no relationship found between the returned device and the reported incident.A visual inspection found wear from use.There was no black grease or particulates.A functional evaluation revealed the device operated as expected in forward, reverse, and oscillate.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was an isolated event.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.The complaint was not verified and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
4.5MM INCISOR PLUS PLATINUM BLADE
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11817289
Report Number1219602-2021-01112
Device Sequence Number11568872
Product Code HAB
UDI-Device Identifier03596010655660
UDI-Public03596010655660
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2025
Device Model Number72203013
Device Catalogue Number72203013
Device Lot Number50909761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2021
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer06/11/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date06/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;